Alert archive / Michigan / Gale Warnings in 2011
Gale Warning 40, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Nov 19, 2011, 3:42 AM EST. It took effect at Nov 19, 2011, 4:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2011, 3:42 AM EST (08:42 UTC)
- In effect from
- Nov 19, 2011, 4:00 PM EST
- Expired
- Nov 19, 2011, 10:09 PM EST
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
640 WHUS73 KGRR 190842 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 342 AM EST SAT NOV 19 2011 LMZ846>849-192100- /O.CAN.KGRR.GL.W.0039.000000T0000Z-111119T1000Z/ /O.EXB.KGRR.SC.Y.0087.000000T0000Z-111119T2100Z/ /O.NEW.KGRR.GL.W.0040.111119T2100Z-111120T0400Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 342 AM EST SAT NOV 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE GALE WARNING ORIGINALLY ENDING AT 5 AM HAS BEEN CANCELLED. * WINDS...WILL GUST 25 TO 30 KNOTS TODAY INCREASING GALES TO 35 KNOTS. * WAVES...WILL BUILD ONCE AGAIN INTO THE 6 TO 10 FOOT RANGE LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844-845-192100- /O.EXT.KGRR.SC.Y.0087.000000T0000Z-111119T2100Z/ /O.NEW.KGRR.GL.W.0040.111119T2100Z-111120T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 342 AM EST SAT NOV 19 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST THIS EVENING. * WINDS...WILL GUST 25 TO 30 KNOTS TODAY INCREASING GALES TO 35 KNOTS. * WAVES...WILL BUILD ONCE AGAIN INTO THE 6 TO 10 FOOT RANGE LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
3 follow-up statements
559 WHUS73 KGRR 191704 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1204 PM EST SAT NOV 19 2011 LMZ844>849-200115- /O.CON.KGRR.SC.Y.0087.000000T0000Z-111119T2100Z/ /O.CON.KGRR.GL.W.0040.111119T2100Z-111120T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1204 PM EST SAT NOV 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... * WINDS...SOUTH WINDS TO 30 KNOTS THIS AFTERNOON WILL INCREASE TO 35 KNOTS GALES THIS EVENING. GALE CONDITIONS ARE EXPECTED FROM LATE AFTERNOON THROUGH THE EVENING HOURS. WINDS WILL SHIFT TO THE NORTHWEST OVERNIGHT AND DROP BELOW GALE INTO THE 20 TO 30 KNOT RANGE. * WAVES...WILL BUILD ONCE AGAIN INTO THE 6 TO 10 FOOT RANGE LATER THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR DUKE
294 WHUS73 KGRR 192046 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 346 PM EST SAT NOV 19 2011 LMZ844>849-200500- /O.CAN.KGRR.SC.Y.0087.000000T0000Z-111119T2100Z/ /O.EXT.KGRR.GL.W.0040.111119T2100Z-111120T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 346 PM EST SAT NOV 19 2011 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...SOUTHWEST GALES TO 35 KNOTS ARE EXPECTED THIS EVENING BEFORE DIMINISHING SLIGHTLY OVERNIGHT TO NORTHWEST WINDS TO 30 KNOTS. * WAVES...WAVES AS HIGH AS 6 TO 9 FEET CAN BE EXPECTED IN THE NEARSHORE WATERS THIS EVENING AND INTO TONIGHT...ESPECIALLY SOUTH OF WHITEHALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
196 WHUS73 KGRR 200309 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1009 PM EST SAT NOV 19 2011 ...SMALL CRAFT ADVISORY... .WIND GUSTS WILL PREDOMINANTLY BE UNDER 35 KNOTS FOR THE OVERNIGHT HOURS. CHECKING THE LATEST CONDITIONS REVEALS PEAK GUSTS AT THE MARINE REPORTING STATIONS ARE GENERALLY IN THE 25 TO 30 KNOT RANGE. BREEZY CONDITIONS AND ROUGH WATERS WILL CONTINUE TO POSE A THREAT TO SMALL CRAFT THROUGH SUNDAY AFTERNOON. LMZ844>849-201200- /O.CAN.KGRR.GL.W.0040.000000T0000Z-111120T1000Z/ /O.NEW.KGRR.SC.Y.0088.111120T0309Z-111120T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1009 PM EST SAT NOV 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...GUSTS TO 30 KNOTS ARE EXPECTED OVERNIGHT BUT GALE CONDITIONS ARE NO LONGER ANTICIPATED. * WAVES...WAVES AS HIGH AS 5 TO 8 FEET CAN BE EXPECTED IN THE NEARSHORE WATERS TONIGHT THROUGH SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Nov 18, 11:58 PM EST, 3 hours 44 minutes earlier.
Area forecast discussion, Nov 18, 11:58 PM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1158 PM EST FRI NOV 18 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(427 PM EST FRI NOV 18 2011) A COLD FRONT WILL APPROACH SOUTHWEST LOWER MICHIGAN FROM THE WEST ON SATURDAY...MOVING THROUGH THE STATE SATURDAY NIGHT. IT WILL REMAIN DRY TONIGHT THROUGH SATURDAY MORNING...WITH SHOWERS INCREASING IN COVERAGE SATURDAY AFTERNOON AND EVENING. THE BEST CHANCES FOR RAIN WILL COME SATURDAY NIGHT. DRY WEATHER IS FORECAST FOR SUNDAY AND MONDAY. HIGH TEMPERATURES WILL BE WARMER THAN NORMAL AROUND 50 DEGREES ON SATURDAY...COOLING TO NEAR NORMAL ON MONDAY IN THE LOWER 40S. && .SHORT TERM...(1018 PM EST FRI NOV 18 2011) WILL CANCEL THE WIND ADVISORY FOR THE REMAINING COUNTIES. GUSTS ARE STILL FAIRLY DECENT AT BIG SABLE POINT AND MUSKEGON GLERL WITH SOME READINGS AROUND 35 KTS OR GREATER. BUT I SUSPECT GUSTS WILL BE JUST BELOW CRITERIA FOR THE NEXT COUPLE HOURS. GUSTS INLAND ARE CONSIDERABLY LESS. WILL THEREFORE GET RID OF THE HEADLINES AS THE THREAT IS ENDING. PREVIOUS DISCUSSION FOLLOWS... SHOWERS WITH THE NEXT SYSTEM SHOULD HOLD OFF FOR MUCH OF THE DAY ON SATURDAY...SPREADING INTO THE CWA IN THE AFTERNOON. MOISTURE WITH THE SYSTEM IS NOT IMPRESSIVE...AND IS CONFINED TO BELOW 10000FT OVER A LARGE PORTION OF THE FORECAST AREA. THEREFORE...WE ARE NOT EXPECTING SIGNIFICANT RAIN...WITH MANY AREAS SEEING LESS THAN A TENTH OR SO. THE HIGHEST TOTALS WILL LIKELY COME ACROSS CENTRAL LOWER MICHIGAN WHERE AS MUCH AS TWO TENTHS OF AN INCH ARE POSSIBLE. CENTRAL LOWER MICHIGAN WILL BE CLOSER TO THE MID LEVEL FORCING WITH THE NORTHERN STREAM SHORTWAVE. DRY AIR ADVECTS IN RAPIDLY IN THE WAKE OF THE COLD FRONTAL PASSAGE FOR SUNDAY. HAVE DRY WX FORECAST SUNDAY AND SUNDAY NIGHT. && .LONG TERM...(427 PM EST FRI NOV 18 2011) (MONDAY THROUGH FRIDAY) MAIN FOCUS OF THE LONG TERM CONTINUES TO BE THE SYSTEM THAT WILL BE MOVING BY TO OUR SOUTH DURING THE TUE/TUE NIGHT TIME FRAME AND WHETHER WE WILL SEE PCPN FROM IT. HIGH PRESSURE IN THE WAKE OF THE SAT NIGHT SYSTEM SHOULD STILL BE IN CONTROL OF THE WX FOR MON. A DRY AIR MASS WITH NE FLOW WILL BE IN PLACE. ALL MODELS ARE NOW SHOWING THE TWO BRANCHES OF THE JET REMAINING SEPARATE...AND MOISTURE REMAINING SOUTH OF THE AREA FOR MON...KEEPING THE AREA DRY. SOME UNCERTAINTY STILL EXISTS REGARDING THE TUE/TUE NIGHT SYSTEM... AND WHETHER WE WILL SEE PCPN DURING THAT PERIOD. THE UNCERTAINTY REVOLVES AROUND THE INTERACTION OF THE NRN AND SRN STREAMS. THE FURTHER SOUTH SOLUTIONS KEEP THE STREAMS SEPARATE...AND THE LOW PASSES FAR ENOUGH SOUTH TO KEEP PCPN OUT OF THE AREA. THE MORE NRN SOLUTION /MAINLY THE EURO AND ITS ENSEMBLES/ HAVE SOME DEGREE OF UPPER PHASING WHICH ALLOWS THE SFC LOW TO BE A BIT STRONGER AND FURTHER NORTH. IT IS TOUGH TO DECIDE WHETHER WHICH WAY IS THE WAY TO GO. WE HAVE MAINTAINED A CHC OF RAIN TUE AND RAIN/SNOW TUE NIGHT FOR THE SOUTH. MODELS CONTINUE TO BE IN GOOD AGREEMENT REGARDING THE FIRST FEW DAYS OF THE UPCOMING HOLIDAY TRAVEL PERIOD. A FAIRLY DECENT UPPER RIDGE WILL TAKE SHAPE ACROSS THE CENTRAL PORTION OF THE COUNTRY MID-WEEK AND SLOWLY MOVE ACROSS THE AREA THROUGH FRI. THIS WOULD PROVIDE DRY WEATHER AND SEASONABLE TEMPS FOR THE BUSY TRAVEL DAY THE DAY BEFORE THANKSGIVING. TEMPS WOULD CONTINUE TO MODERATE THROUGH THE HOLIDAY AND INTO NEXT FRI AS SSW WINDS PICK UP. DRY WEATHER WOULD ALSO CONTINUE THROUGH FRI. CONFIDENCE IN THIS SCENARIO IS RATHER DECENT FOR BEING 5 TO 7 DAYS OUT. && .AVIATION...(1158 PM EST FRI NOV 18 2011) VFR CONDITIONS OVERNIGHT. LOWER CLOUDS WILL BE ON THE INCREASE SATURDAY MORNING WITH MVFR CEILINGS POSSIBLE BY LATE AFTERNOON ALONG WITH SCATTERED SHOWERS AS LOW PRESSURE CENTER DRAWS CLOSER. RAIN WILL BECOME MORE STEADY BY LATE SATURDAY EVENING WITH CEILINGS CONTINUING TO LOWER AND IFR IS POSSIBLE LATER SATURDAY NIGHT. STRONG SOUTH WINDS WILL TURN WEST SATURDAY EVENING...STILL GUSTING OVER 20 KNOTS. && .MARINE...(900 PM EST FRI NOV 18 2011) HAVE KEPT THE GALE WARNING GOING FOR HOLLAND NORTHWARD. SCY IN EFFECT SOUTH OF THERE UNTIL 12Z. WILL LIKELY DOWNGRADE THE GALE WITH THE OVERNIGHT PACKAGE TO A SCY AS WELL. A CORE OF WINDS...POSSIBLY TO GALE FORCE WILL MOVE THROUGH THE NEARSHORE WATERS ONCE AGAIN FROM LATE AFTERNOON THROUGH THE EVENING HOURS OF SATURDAY AHEAD OF AN APPROACHING COLD FRONT. WILL LET THE CURRENT GALE WARNING END BEFORE WE ADDRESS THE NEXT ONE. WEBCAMS TODAY HAVE SHOWN PLENTY OF WHITEWATER WITH WAVES IN THE 10-15 FOOT RANGE. PIER STRUCTURES WILL REMAIN A HAZARDOUS PLACE THROUGH THE EVENING. && .HYDROLOGY...(427 PM EST FRI NOV 18 2011) NO HYDRO ISSUES ARE EXPECTED OVER THE COURSE OF THE NEXT 5 DAYS. RIVER LEVELS ACCORDING TO THE USGS PERCENT OF NORMAL PAGE ARE IN THE NORMAL RANGE...OR WELL WITHIN BANK. NORMAL RIVER LEVELS COMBINED WITH PRECIPITATION FORECAST TO BE LESS THAN A QUARTER INCH OVER THE NEXT 5 DAYS LEADS TO LITTLE IN THE WAY OF HYDRO CONCERNS. THE MOST SIGNIFICANT PRECIPITATION...POSSIBLY A TENTH OR TWO...WITH THE SAT/SAT NIGHT SYSTEM WILL BE ACROSS CENTRAL LOWER MICHIGAN. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...WIND ADVISORY FOR THE LAKESHORE COUNTIES THROUGH 1100PM. LM...GALE WARNING THROUGH TONIGHT ALL NEARSHORE ZONES. && SYNOPSIS: DUKE SHORT TERM: HOVING LONG TERM: NJJ AVIATION: OSTUNO MARINE: HOVING HYDROLOGY: DUKE
Hazardous weather outlook, Nov 18, 10:30 PM EST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1030 PM EST FRI NOV 18 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-191045- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1030 PM EST FRI NOV 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WIND GUSTS WILL BE DIMINISHING BUT STILL COULD REACH 35 TO 40 MPH RIGHT ALONG THE COASTLINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-191045- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1030 PM EST FRI NOV 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS OR NEAR GALE FORCE WINDS WILL BE ENDING LATE TONIGHT ACROSS ALL AREAS AS WINDS DIMINISH TO 30 KTS OR LESS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE HOVING
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 8:37 PM EST | Small Craft Advisory | GRR | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.